Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 204, NWS Paducah, KY

November 24, 20014 counties in Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Nov 24, 2001, 5:24 AM CST for 4 counties in Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2001, 5:24 AM CST (11:24 UTC)
Expired
Nov 24, 2001, 6:00 AM CST
In force
36 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Franklin County, IL, Jackson County, IL, Perry County, IL, Williamson County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 2:30 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.4 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:30 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Nov 24, 2:30 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CST SAT NOV 24 2001

MAIN FORECAST CONCERN CONTINUES TO BE SEVERE WEATHER POTENTIAL...
WINDS...AND RAINFALL WITH APPROACHING PLAINS STORM SYSTEM.

LATEST SURFACE ANALYSIS SHOWED A LOW CENTERED JUST NORTH OF
CONCORDIA KANSAS. FROM THE LOW AN OCCLUDED FRONT STRETCHED SOUTH TO
A TRIPLE POINT JUST NORTH OF SPRINGFIELD MISSOURI. FROM THE TRIPLE
POINT A WARM FRONT EXTENDED SOUTHEAST ACROSS NORTHEAST
ARKANSAS...NORTHEAST MISSISSIPPI...AND THEN EASTWARD ACROSS THE DEEP
SOUTH. ALSO FROM THE TRIPLE POINT A COLD FRONT EXTENDED SOUTH ACROSS
NORTHWEST ARKANSAS AND THEN SOUTHWEST INTO NORTHEAST TEXAS. THE
AFOREMENTIONED SURFACE LOW AND PARENT UPPER LOW ARE FORECAST TO
TRACK NORTH-NORTHEAST REACHING NORTH CENTRAL WISCONSIN BY EARLY
SUNDAY MORNING. THIS TRACK NOT PROVIDING MUCH OF AN EASTWARD PUSH TO
THE FRONT SO CURRENT BAND OF CONVECTION MAKING SLOW PROGRESS BUT
INDIVIDUAL CELLS RACING NORTH-NORTHEAST. 00Z 850MB ANALYSIS SHOWED
GOOD MOISTURE AXIS COINCIDENT WITH A THERMAL RIDGE POINTING INTO
EXTREME SOUTHEAST MISSOURI. LOW LEVEL JET EXPECTED TO INCREASE TO
50-55 KNOTS IN SAME AREA BY 12Z. IN LIEU OF THIS AND PER LATEST
SWOMCD...EXPECT CONVECTION TO INCREASE AS IT MOVES INTO OUR AREA.

WILL MAKE NO MAJOR CHANGES TO THE FORECAST IN THE SHORT TERM. NEW
AVN HINTING AT SOME NEEDED CHANGES IN THE EXTENDED BUT WILL WAIT TO
LOOK AT LATEST MRF FIRST.

OVER ALL...WILL ONLY MAKE A FEW TWEAKS HERE AND THERE.

.PAH...TORNADO WATCH 813 IN EFFECT UNTIL 3AM CST. TORNADO WATCH
815 IN EFFECT UNTIL 7 AM CST.

JAP

In the hours before

Special weather statement, Nov 24, 2:27 AM CST, 2 hours 57 minutes before
ILZ080>094-KYZ001>010-MOZ076-086-087-100-109>112-114-241300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
227 AM CST SAT NOV 24 2001

...TORNADO WATCH 813 REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST
MISSOURI UNTIL 3 AM CST. THE WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHEAST MISSOURI...

CARTER AND RIPLEY.

...TORNADO WATCH 815 HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY UNTIL 7 AM CST.
THE WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHEAST MISSOURI...

WAYNE...BUTLER...PERRY...BOLLINGER...CAPE GIRARDEAU...STODDARD...
SCOTT...NEW MADRID...AND MISSISSIPPI.

IN SOUTHERN ILLINOIS...

PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON...
ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN...
HAMILTON...AND WHITE.

IN WESTERN KENTUCKY...

BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES...
CALLOWAY...MARSHALL...LIVINGSTON...AND CRITTENDEN.

A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL
PLAINS TONIGHT PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE
ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE AND WIND
SHEAR PROFILES ARE FAVORABLE FOR ROTATING STORMS. THIS SCENARIO
WILL SET THE STAGE FOR THE DEVELOPMENT OF ISOLATED TORNADOES WITHIN
SOME OF THE STRONGER STORMS. OTHERWISE THE GREATEST THREAT WITH
THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

THIS IS A VERY DANGEROUS SITUATION...THEREFORE PERSONS IN THE WATCH
AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE
PREPARED TO TAKE APPROPRIATE ACTION IMMEDIATELY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND
POSSIBLE WARNINGS.
Special weather statement, Nov 24, 3:03 AM CST, 2 hours 21 minutes before
ILZ080>094-KYZ001>010-MOZ076-086-087-100-109>112-114-241300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
303 AM CST SAT NOV 24 2001

...TORNADO WATCH 813 WHICH WAS IN EFFECT UNTIL 3 AM CST FOR CARTER
AND RIPLEY COUNTIES IN SOUTHEAST MISSOURI HAS EXPIRED...

...TORNADO WATCH 815 REMAINS IN EFFECT UNTIL 7 AM CST FOR PORTIONS
OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY.
THE WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHEAST MISSOURI...

WAYNE...BUTLER...PERRY...BOLLINGER...CAPE GIRARDEAU...STODDARD...
SCOTT...NEW MADRID...AND MISSISSIPPI.

IN SOUTHERN ILLINOIS...

PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON...
ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN...
HAMILTON...AND WHITE.

IN WESTERN KENTUCKY...

BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES...
CALLOWAY...MARSHALL...LIVINGSTON...AND CRITTENDEN.

A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL
PLAINS TODAY PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE
ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE. STRONG
WINDS IN THE MID LEVELS OF THE ATMOSPHERE POSE THE POTENTIAL FOR
DAMAGING WIND GUSTS UP TO 60 MPH IN THE STRONGER STORMS. IN
ADDITION...HAIL UP TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES ARE
ALSO A POSSIBILITY.

PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
CONDITIONS WARRANT OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE
WARNINGS.
Special weather statement, Nov 24, 5:05 AM CST, 19 minutes before
ILZ080>094-KYZ001>010-MOZ076-086-087-100-109>112-114-241120-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
505 AM CST SAT NOV 24 2001

...TORNADO WATCH #815 HAS BEEN CANCELED FOR THE REMAINDER OF
SOUTHEAST MISSOURI...

THE WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...

WAYNE...BUTLER...PERRY...BOLLINGER...CAPE GIRARDEAU...STODDARD...
SCOTT...NEW MADRID...AND MISSISSIPPI.

...TORNADO WATCH #815 REMAINS IN EFFECT UNTIL 7 AM CST FOR PORTIONS
OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY.

THE WATCH STILL INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHERN ILLINOIS...

PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON...
ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN...
HAMILTON...AND WHITE.

IN WESTERN KENTUCKY...

BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES...
CALLOWAY...MARSHALL...LIVINGSTON...AND CRITTENDEN.

A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL
PLAINS TODAY PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE
ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE. STRONG
WINDS IN THE MID LEVELS OF THE ATMOSPHERE POSE THE POTENTIAL FOR
DAMAGING WIND GUSTS UP TO 60 MPH IN THE STRONGER STORMS. IN
ADDITION...HAIL UP TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES ARE
ALSO A POSSIBILITY.

PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
CONDITIONS WARRANT OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE
WARNINGS.

JAP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 7:45 AM CSTTornado WarningPAHTrigg30 min
Nov 24, 8:13 AM CSTTornado WarningPAHChristian32 min
Nov 24, 8:15 AM CSTTornado WarningPAHWebster30 min
Nov 24, 9:28 AM CSTSevere Thunderstorm WarningPAHTodd47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.